Medicines That May Cause Arm or Leg Problems

Browse By All Topics

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Medicines That May Cause Arm or Leg Problems

Some medicines can cause leg problems. A few examples are:

  • Birth control pills and estrogen. These can increase the risk of blood clots in the leg, which may cause pain or swelling.
  • Calcium channel blockers, which are used to treat high blood pressure. These can cause leg swelling.
  • Diuretics. These can cause leg cramps.

Muscle cramps may also occur when you stop using some medicines, such as steroids or opiates.

Call the doctor who prescribed the medicine before taking another dose. The medicine may need to be stopped, changed, or the dose adjusted. An appointment may not be necessary.

If you are taking any medicine not prescribed by a doctor, stop taking the medicine. Talk to your doctor if you think you need to continue taking the medicine.

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
Last RevisedJune 27, 2012



This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use.

How this information was developed to help you make better health decisions.





© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.